General Question

frankielaguna's avatar

Can't Lie Down After Taking Naproxen?

Asked by frankielaguna (256 points ) May 3rd, 2008

I just started taking Naproxen and I was reading the warning labels and it says, “Do not lie down for at least 30 minutes after taking”. I’ve never seen this before, does anyone know why

Observing members: 0 Composing members: 0

4 Answers

mathter1's avatar

There are many drugs that include that warning (including NSAIDS, Tetracyclines, and osteoporosis medications such as Actonel or Boniva). This warning is included because gastric contents reflux into the esophagus, and these drugs are known to cause ulceration. Remaining upright reduces the irritation to the esophagus.

frankielaguna's avatar

@mathter1 Thanks, I searched all around the interwebs and couldn’t find an answer! Thanks for the short, to the point answer!

cooksalot's avatar

Hah! Tells you what I know. I seem to always take it before bed since my knees and ankles hurt so bad I can’t sleep. I guess I better give it some time now.

frankielaguna's avatar

@cooksalot Haha, that’s what everyones been saying. They’ve never seen this Warning, It’s a little funny though.

Answer this question

Login

or

Join

to answer.

This question is in the General Section. Responses must be helpful and on-topic.

Your answer will be saved while you login or join.

Have a question? Ask Fluther!

What do you know more about?
or
Knowledge Networking @ Fluther